Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS El Paso, TX

May 8, 2012Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2012, 12:17 PM MDT for Luna County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2012, 12:17 PM MDT (18:17 UTC)
Expired
May 8, 2012, 12:45 PM MDT
In force
28 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Luna County, NM

The radar

The El Paso radar (KEPZ), 95 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS54 KEPZ 081817
SVREPZ
NMC029-081845-
/O.NEW.KEPZ.SV.W.0011.120508T1817Z-120508T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1217 PM MDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 1245 PM MDT

* AT 1213 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 12 MILES SOUTHEAST OF DEMING...MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...

  SPRING CANYON STATE PARK...
  ROCK HOUND STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3232 10770 3233 10746 3215 10749 3214 10766
TIME...MOT...LOC 1817Z 177DEG 13KT 3219 10758

$$

JMG
1 follow-up statement
758 
WWUS54 KEPZ 081831
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1231 PM MDT TUE MAY 8 2012

NMC029-081845-
/O.CON.KEPZ.SV.W.0011.000000T0000Z-120508T1845Z/
LUNA NM-
1231 PM MDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LUNA
COUNTY UNTIL 1245 PM MDT...

AT 1227 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
MILES EAST OF DEMING...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF CENTRAL LUNA COUNTY EAST OF DEMING NEAR I-10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3232 10770 3233 10746 3220 10751 3219 10765
TIME...MOT...LOC 1831Z 177DEG 13KT 3224 10758

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:18 AM MDT, 7 hours 59 minutes earlier.

Area forecast discussion, May 8, 4:18 AM MDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
418 AM MDT TUE MAY 8 2012

.SYNOPSIS...
A RELATIVELY STRONG COLD FRONT HAS WORKED ITS WAY WESTWARD THROUGH
THE REGION OVERNIGHT BRINGING GUSTY EAST WINDS AND A SURGE OF LOW
LEVEL MOISTURE. TEMPERATURES WILL BE MUCH COOLER ACROSS MOST OF
THE AREA THIS AFTERNOON AS CLOUD COVER INCREASES. THERE IS ALSO A
GOOD CHANCE THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
DAY. SOME OF THESE STORMS COULD BE QUITE STRONG AND THE RISK FOR A
FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
PRESENT. RAIN CHANCES WILL REMAIN IN PLACE FOR WEDNESDAY
AND THURSDAY AS A STORM SYSTEM ALOFT PASSES JUST TO OUR SOUTH.
WARMER AND DRIER CONDITIONS WILL RETURN FOR FRIDAY.

&&

.DISCUSSION...
A FAIRLY ACTIVE WEATHER PATTERN IS TAKING SHAPE ACROSS THE
BORDERLAND TODAY AND IT APPEARS THAT THIS WILL BE THE CASE FOR THE
NEXT FEW DAYS. THE TWO BIG PLAYERS IN TODAYS WEATHER GAME ARE A
BACK DOOR COLD FRONT THAT MOVED WESTWARD THROUGH THE REGION
OVERNIGHT AND A STRONG UPPER LEVEL LOW OVER WESTERN ARIZONA THAT IS
DEPICTED NICELY BY THE WATER VAPOR IMAGE THIS MORNING.

THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY AS DEW POINTS HAVE CLIMBED NICELY INTO THE 40S BEHIND THE
FRONT. FORECAST SOUNDINGS ARE DEPICTING VERY GOOD 0-6KM SHEAR OF 45
TO 50 KNOTS ALONG WITH DECENT CAPE VALUES OF 500 TO 800 J/KG. THIS
INDICATES THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREAT. AS SUCH...SPC HAS PLACED PORTIONS OF THE
BORDERLAND IN A SLIGHT RISK CATEGORY FOR SEVERE WEATHER TODAY.

THE FRONTAL BOUNDARY WILL GET HELD UP JUST WEST OF THE RIO GRANDE
TODAY PROVIDING SOME SURFACE CONVERGENCE. AT THE SAME TIME THE
UPPER LOW WILL BE DROPPING SOUTH THROUGH WESTERN ARIZONA PLACING
THE LOW TO OUR SOUTHWEST AND SETTING UP DIFFLUENCE ALOFT OVER OUR
AREA. THESE FACTORS ALONG WITH SURFACE HEATING THIS AFTERNOON
SHOULD HELP GET THE CONVECTION STARTED. THERE WILL BE A THREAT OF
DRY LIGHTNING ACROSS THE WEST WHERE LOW LEVEL MOISTURE WILL STILL
BE SOMEWHAT LACKING TODAY. ELSEWHERE THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN AND LOCALIZED
FLOODING WILL BE A POSSIBILITY.

MODELS ARE IN VERY GOOD AGREEMENT CONCERNING THE TRACK OF THE
UPPER LOW WHICH WILL BEGIN TO MIGRATE EASTWARD AND PASS JUST TO
THE SOUTH OF US WEDNESDAY AND THURSDAY. LOBES OF POSITIVE
VORTICITY WILL ADVECT ACROSS THE AREA AS THE LOW PASSES BY
KEEPING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST. MEANWHILE AN INCREASE IN CLOUD COVER WILL HELP KEEP
TEMPERATURES SEVERAL DEGREES BELOW AVERAGE THROUGH THURSDAY.

BY FRIDAY THE REGION WILL EXPERIENCE SUBSIDENCE BEHIND THE EXITING
UPPER LOW. THIS WILL BRING AN END TO THE RAIN CHANCES AND ALLOW
FOR TEMPERATURES TO RETURN TO NORMAL. HOWEVER ANOTHER BACK DOOR
FRONT WILL QUICKLY PUSH IN BY SATURDAY MORNING. THE COOLING BEHIND
THIS FRONT WILL NOT BE MORE THAN A FEW DEGREES BUT IT WILL HELP TO
KEEP MOISTURE FLOWING INTO THE REGION ON EASTERLY BREEZES.

I HAVE INTRODUCED ANOTHER CHANCE FOR THUNDERSTORMS IN THE EXTEND
PERIOD FOR SUNDAY INTO MONDAY FOR THE EASTERN HALF OF THE REGION
AS BOTH THE GFS AND THE ECMWF ARE HINTING AT THE PASSAGE OF A
STRONGER SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT.

&&

.AVIATION...VALID 08/12Z-09/12Z.
VFR CONDITIONS EXCEPT IN AREAS OF BLOWING
DUST FROM STORM OUTFLOWS AND HEAVIER RAIN SHOWERS TUESDAY
AFTERNOON. EAST WINDS 12-20KTS ARE EXPECTED FOR MUCH OF THE DAY
WITH WINDS VRB25G40KTS WITH ANY STORMS THAT DEVELOP. SCT STORMS
ARE EXPECTED TO DEVELOP AFTER 18Z. EXPECT SCT050CB BKN100 AFTER
18Z WITH SCT-BKN100 AFTER 06Z WEDNESDAY.

&&

.FIRE WEATHER...
...SCATTERED STORMS WITH GUSTY WINDS AND HEAVY RAIN POSSIBLE ALONG
AND EAST OF THE RIO GRANDE THIS AFTERNOON...

...DRY LIGHTNING THREAT FOR FAR WESTERN NM WHERE LOW LEVEL
MOISTURE WILL NOT BE AS ABUNDANT...

A BACK DOOR COLD FRONT WILL STALL OVER FAR WESTERN PORTIONS OF NEW
MEXICO TODAY BEFORE PUSHING WEST OF THE AREA OVERNIGHT. ISOLATED
TO SCATTERED HIGH BASED SHOWERS AND STORMS WILL BE POSSIBLE ACROSS
THE GILA TODAY WITH WETTER LOWER BASED THUNDERSTORMS DEVELOPING
ALONG THE FRONT AND POINTS EAST OF THERE.

MIN RH TUESDAY WILL RANGE FROM THE SINGLE DIGITS FOR SW NM...TO
60-80 PERCENT OVER EASTERN OTERO AND HUDSPETH COUNTIES. HIGH RH
FROM 50 TO 70 PERCENT ARE EXPECTED ALL AREAS WEDNESDAY. HAINES
INDICES WILL RANGE FROM 5-6 GENERALLY WEST OF THE RIO GRANDE
TUESDAY...TO 3 EAST. INDICES OF 3 ARE FORECAST ALL AREAS WEDNESDAY
AND THURSDAY.

RELATIVELY DRIER NORTHERLY FLOW RETURNS BY FRIDAY...IN THE WAKE
OF THIS LOW AS IT EXITS TO THE EAST. ANOTHER PUSH FROM THE EAST IS
EXPECTED EARLY SATURDAY AS SURFACE HIGH PRESSURE REMAINS
FORECAST TO BUILD SOUTHWARD OVER THE WESTERN HIGH PLAINS AT THAT
TIME. THIS COULD RETURN THE THREAT OF ACTIVITY TO THE AREA
BY LATE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  55  73  52  76 /  30  40  30  40  30
SIERRA BLANCA           74  54  70  51  72 /  50  40  40  40  40
LAS CRUCES              74  49  70  46  74 /  30  40  40  40  30
ALAMOGORDO              72  47  70  49  75 /  40  40  30  40  30
CLOUDCROFT              53  28  53  33  58 /  50  40  40  50  20
TRUTH OR CONSEQUENCES   73  45  68  51  75 /  30  30  30  30  20
SILVER CITY             70  37  63  51  70 /  40  30  50  40  20
DEMING                  77  46  71  49  76 /  30  30  40  40  20
LORDSBURG               79  45  75  46  79 /  20  30  50  40  20
WEST EL PASO METRO      74  55  72  55  75 /  30  40  30  40  30
DELL CITY               70  51  69  43  72 /  50  30  30  30  40
FORT HANCOCK            79  55  75  50  76 /  30  40  40  40  40
LOMA LINDA              71  50  67  46  69 /  40  40  30  40  40
FABENS                  79  55  75  50  76 /  30  40  40  40  40
SANTA TERESA            76  51  71  49  75 /  30  40  40  40  30
WHITE SANDS HQ          72  47  69  53  73 /  30  30  30  40  30
JORNADA RANGE           75  45  69  38  75 /  50  30  30  40  30
HATCH                   74  44  68  45  74 /  30  30  30  40  20
COLUMBUS                80  51  72  52  74 /  30  40  40  40  30
OROGRANDE               76  48  72  52  75 /  30  30  30  40  30
MAYHILL                 55  34  55  37  60 /  50  50  30  40  20
MESCALERO               59  30  57  35  64 /  50  40  30  40  20
TIMBERON                59  30  57  36  62 /  40  40  30  40  30
WINSTON                 66  34  61  44  69 /  50  50  40  40  20
HILLSBORO               70  41  64  47  71 /  40  30  40  40  20
SPACEPORT               72  46  67  45  74 /  40  30  30  30  20
LAKE ROBERTS            76  30  69  41  77 /  50  50  60  40  20
HURLEY                  74  37  67  44  73 /  30  30  50  40  20
CLIFF                   77  35  72  44  79 /  30  40  50  40  20
MULE CREEK              74  34  68  42  75 /  30  40  50  40  20
FAYWOOD                 74  40  66  44  72 /  30  40  40  40  20
ANIMAS                  82  47  76  44  79 /  20  30  50  30  20
HACHITA                 82  45  75  42  79 /  20  30  50  40  20
ANTELOPE WELLS          83  48  76  46  80 /  20  40  50  40  20
CLOVERDALE              78  41  70  45  76 /  20  20  50  30  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

27/27  LANEY
Hazardous weather outlook, May 8, 5:53 AM MDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
553 AM MDT TUE MAY 8 2012

NMZ401>417-TXZ418>424-091200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
553 AM MDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL LINGER ACROSS THE WESTERN PORTIONS OF SOUTHWEST
NEW MEXICO TODAY. THIS BOUNDARY ALONG WITH ENERGY ALOFT COMING FROM AN
UPPER LEVEL LOW TO OUR SOUTHWEST WILL COMBINE WITH AN UNSTABLE
ATMOSPHERE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE
WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS BEING THE PRIMARY
THREATS. IN ADDITION...A FEW STORMS COULD ALSO PRODUCE BRIEF BUT
HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING THIS AFTERNOON
ALONG AND EAST OF THE RIO GRANDE. MEANWHILE ACROSS THE GILA THERE
WILL REMAIN A THREAT OF DRY LIGHTNING FROM HIGHER BASED
THUNDERSTORMS TODAY WHERE LOW LEVEL MOISTURE WILL NOT BE AS
ABUNDANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER LOW WILL MIGRATE EASTWARD AND PASS JUST TO THE SOUTH OF
THE AREA THROUGH THURSDAY. THE COMBINATION OF AVAILABLE MOISTURE
AND THE PROXIMITY OF THE LOW WILL KEEP A CHANCE OF SHOWERS AND
STORMS ACROSS THE AREA BOTH WEDNESDAY AND THURSDAY. BY FRIDAY THE
LOW WILL BE EXITING EAST OF THE AREA AND A DRIER NORTHERLY FLOW
PATTERN WILL LIMIT SHOWERS TO THE HIGHER TERRAIN. ANOTHER
DISTURBANCE WILL DROP IN FROM THE NORTH SUNDAY AND MONDAY
RESULTING IN A CHANCE FOR RAIN ACROSS THE EASTERN HALF OF THE
REGION BEGINNING LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED
TO MONITOR LOCAL STORM DEVELOPMENT TODAY AND WEDNESDAY AND REPORT
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME.

In the hours before

Special weather statement, May 8, 7:23 AM MDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
723 AM MDT TUE MAY 8 2012

NMZ407-409>417-TXZ418>424-082000-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
723 AM MDT TUE MAY 8 2012

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG
INFLUX OF MOIST AIR FROM THE EAST TO GIVE US A CHANCE FOR
THUNDERSTORMS THIS AFTERNOON. CONDITIONS WILL BE FAVORABLE FOR A
FEW OF THOSE STORMS TO BECOME SEVERE. THE SEVERE STORMS WILL BE
CAPABLE OF PRODUCING HAIL GREATER THAN ONE INCH IN DIAMETER AND
WIND GUSTS OF OVER 60 MPH. THE THREAT FOR THE SEVERE WEATHER WILL
START DURING THE EARLY AFTERNOON AND LAST INTO THE EVENING HOURS.

RESIDENTS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE URGED TO
STAY UP ON THE LATEST STATEMENTS AND POSSIBLE WARNINGS VIA NOAA
WEATHER RADIO OR THEIR FAVORITE LOCAL MEDIA OUTLETS.

NMZ401>406-408-082000-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...HILLSBORO...WINSTON
723 AM MDT TUE MAY 8 2012

...DRY THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH JUST
ENOUGH MOISTURE MOVING INTO THE AREA FROM THE EAST TO DEVELOP
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. SINCE THERE WILL NOT
BE A GREAT DEAL OF MOISTURE MANY OF THE THUNDERSTORMS THAT DO
DEVELOP WILL BE DRY. STORMS WILL BE CAPABLE OF PRODUCING STRONG
WINDS AND LIGHTNING WHICH COULD LEAD TO SOME FIRE STARTS.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:44 PM MDTSevere Thunderstorm WarningEPZLuna46 min
May 8, 12:48 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra42 min
May 8, 1:11 PM MDTSevere Thunderstorm WarningEPZLuna, Sierra49 min
May 8, 1:35 PM MDTSevere Thunderstorm WarningEPZSierra40 min
May 8, 2:05 PM MDTSevere Thunderstorm WarningEPZLuna40 min
May 8, 2:43 PM MDTSevere Thunderstorm WarningEPZLuna, Sierra47 min
May 8, 2:46 PM MDTFlash Flood WarningEPZDoña Ana, Luna, Sierra89 min
May 8, 3:16 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna44 min
May 8, 3:26 PM MDTSevere Thunderstorm WarningEPZLuna32 min
May 8, 5:36 PM MDTAreal Flood AdvisoryEPZDoña Ana54 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.